You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Quick Proof of Harish-Chandra's Plancherel Theorem for Spherical Functions on a Semisimple Lie Group
Proceedings of the American Mathematical Society
Vol. 63, No. 1 (Mar., 1977), pp. 143-149
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2041084
Page Count: 7
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Some lemmas of S. Helgason and R. Gangolli, originally conceived for proving an analogue of the Paley-Wiener theorem for symmetric spaces, are used to give a quick proof of Harish-Chandra's inversion formula and Plancherel theorem for bi-invariant functions on a semisimple Lie group. The method is elementary in that it does not require introduction of Harish-Chandra's "Schwartz space."
Proceedings of the American Mathematical Society © 1977 American Mathematical Society